Alert archive / New Mexico / Wind Advisories in 2023
Wind Advisory 65, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Dec 6, 2023, 1:56 PM MST for 9 counties in New Mexico. It took effect at Dec 7, 2023, 5:00 AM MST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2023, 1:56 PM MST (20:56 UTC)
- In effect from
- Dec 7, 2023, 5:00 AM MST
- Expired
- Dec 7, 2023, 8:00 PM MST
- In force
- 15 hr
- Issued by
- NWS Albuquerque, NM
Counties Colfax County, NM, Guadalupe County, NM, Mora County, NM, Quay County, NM, Rio Arriba County, NM, San Miguel County, NM, Santa Fe County, NM, Taos County, NM, Torrance County, NM
The radar
The Albuquerque radar (KABX), 158 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2020 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
722 WWUS75 KABQ 062056 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 156 PM MST Wed Dec 6 2023 NMZ214-215-070400- /O.NEW.KABQ.WI.Y.0065.231207T1200Z-231208T0300Z/ Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains- 156 PM MST Wed Dec 6 2023 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 8 PM MST THURSDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...East Slopes Sangre de Cristo Mountains and Southern Sangre de Cristo Mountains. * WHEN...From 5 AM to 8 PM MST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ212-223-070400- /O.NEW.KABQ.WI.Y.0065.231207T1700Z-231208T0300Z/ Glorieta Mesa Including Glorieta Pass-Central Highlands- 156 PM MST Wed Dec 6 2023 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM MST THURSDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Central Highlands and Glorieta Mesa Including Glorieta Pass. * WHEN...From 10 AM to 8 PM MST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 16
5 follow-up statements
862 WWUS75 KABQ 070350 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 850 PM MST Wed Dec 6 2023 NMZ214-215-071200- /O.CON.KABQ.WI.Y.0065.231207T1200Z-231208T0300Z/ Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains- 850 PM MST Wed Dec 6 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM MST THURSDAY... * WHAT...West winds 25 to 40 mph with gusts up to 55 mph expected. * WHERE...East Slopes Sangre de Cristo Mountains and Southern Sangre de Cristo Mountains. * WHEN...From 5 AM to 8 PM MST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ212-223-071200- /O.CON.KABQ.WI.Y.0065.231207T1700Z-231208T0300Z/ Glorieta Mesa Including Glorieta Pass-Central Highlands- 850 PM MST Wed Dec 6 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM MST THURSDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Central Highlands and Glorieta Mesa Including Glorieta Pass. * WHEN...From 10 AM to 8 PM MST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways, including I-25 around Glorieta Pass and I-40 around Clines Corners. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Guyer
364 WWUS75 KABQ 070809 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 109 AM MST Thu Dec 7 2023 NMZ213-071900- /O.EXA.KABQ.WI.Y.0065.231207T1200Z-231208T0300Z/ Northern Sangre de Cristo Mountains- 109 AM MST Thu Dec 7 2023 ...WIND ADVISORY IN EFFECT FROM 5 AM EARLY THIS MORNING TO 8 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Northern Sangre de Cristo Mountains. * WHEN...From 5 AM early this morning to 8 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ229-232>234-071900- /O.EXA.KABQ.WI.Y.0065.231207T1700Z-231208T0300Z/ Northeast Highlands-Eastern San Miguel County-Guadalupe County- Quay County- 109 AM MST Thu Dec 7 2023 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Guadalupe County, Quay County, Eastern San Miguel County, and Northeast Highlands. * WHEN...From 10 AM this morning to 8 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ214-215-071900- /O.CON.KABQ.WI.Y.0065.231207T1200Z-231208T0300Z/ Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains- 109 AM MST Thu Dec 7 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 8 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...East Slopes Sangre de Cristo Mountains and Southern Sangre de Cristo Mountains. * WHEN...From 5 AM early this morning to 8 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ212-223-071900- /O.CON.KABQ.WI.Y.0065.231207T1700Z-231208T0300Z/ Glorieta Mesa Including Glorieta Pass-Central Highlands- 109 AM MST Thu Dec 7 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Central Highlands and Glorieta Mesa Including Glorieta Pass. * WHEN...From 10 AM this morning to 8 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways, including I-25 around Glorieta Pass and I-40 around Clines Corners. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
168 WWUS75 KABQ 071805 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1105 AM MST Thu Dec 7 2023 NMZ212-223-080300- /O.CON.KABQ.WI.Y.0065.000000T0000Z-231208T0300Z/ Glorieta Mesa Including Glorieta Pass-Central Highlands- 1105 AM MST Thu Dec 7 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...West winds 30 to 35 mph with gusts up to 55 mph. * WHERE...Central Highlands and Glorieta Mesa Including Glorieta Pass. * WHEN...Until 8 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways, including I-25 around Glorieta Pass and I-40 around Clines Corners. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ213-080300- /O.CON.KABQ.WI.Y.0065.000000T0000Z-231208T0300Z/ Northern Sangre de Cristo Mountains- 1105 AM MST Thu Dec 7 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...West winds 30 to 35 mph with gusts up to 55 mph. * WHERE...Northern Sangre de Cristo Mountains. * WHEN...Until 8 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ214-215-080300- /O.CON.KABQ.WI.Y.0065.000000T0000Z-231208T0300Z/ Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains- 1105 AM MST Thu Dec 7 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...West winds 30 to 35 mph with gusts up to 55 mph. * WHERE...East Slopes Sangre de Cristo Mountains and Southern Sangre de Cristo Mountains. * WHEN...Until 8 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ229-232>234-080300- /O.CON.KABQ.WI.Y.0065.000000T0000Z-231208T0300Z/ Northeast Highlands-Eastern San Miguel County-Guadalupe County- Quay County- 1105 AM MST Thu Dec 7 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...West winds 25 to 30 mph with gusts up to 50 mph. * WHERE...Guadalupe County, Quay County, Eastern San Miguel County, and Northeast Highlands. * WHEN...Until 8 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 11
252 WWUS75 KABQ 072043 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 143 PM MST Thu Dec 7 2023 NMZ212-223-080300- /O.NEW.KABQ.WI.Y.0066.231208T1600Z-231209T0000Z/ /O.CON.KABQ.WI.Y.0065.000000T0000Z-231208T0300Z/ Glorieta Mesa Including Glorieta Pass-Central Highlands- 143 PM MST Thu Dec 7 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 AM TO 5 PM MST FRIDAY... * WHAT...For the first Wind Advisory, west winds 30 to 35 mph with gusts up to 55 mph. For the second Wind Advisory, west winds 30 to 35 mph with gusts up to 55 mph expected. * WHERE...Central Highlands and Glorieta Mesa Including Glorieta Pass. * WHEN...For the first Wind Advisory, until 8 PM MST this evening. For the second Wind Advisory, from 9 AM to 5 PM MST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NMZ213-080300- /O.NEW.KABQ.WI.Y.0066.231208T1600Z-231209T0000Z/ /O.CON.KABQ.WI.Y.0065.000000T0000Z-231208T0300Z/ Northern Sangre de Cristo Mountains- 143 PM MST Thu Dec 7 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 AM TO 5 PM MST FRIDAY... * WHAT...For the first Wind Advisory, west winds 30 to 35 mph with gusts up to 55 mph. For the second Wind Advisory, west winds 30 to 35 mph with gusts up to 55 mph expected. * WHERE...Northern Sangre de Cristo Mountains. * WHEN...For the first Wind Advisory, until 8 PM MST this evening. For the second Wind Advisory, from 9 AM to 5 PM MST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NMZ214-215-080300- /O.NEW.KABQ.WI.Y.0066.231208T1600Z-231209T0000Z/ /O.CON.KABQ.WI.Y.0065.000000T0000Z-231208T0300Z/ Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains- 143 PM MST Thu Dec 7 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 AM TO 5 PM MST FRIDAY... * WHAT...For the first Wind Advisory, west winds 30 to 35 mph with gusts up to 55 mph. For the second Wind Advisory, west winds 30 to 35 mph with gusts up to 55 mph expected. * WHERE...East Slopes Sangre de Cristo Mountains and Southern Sangre de Cristo Mountains. * WHEN...For the first Wind Advisory, until 8 PM MST this evening. For the second Wind Advisory, from 9 AM to 5 PM MST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NMZ229-233-080300- /O.NEW.KABQ.WI.Y.0066.231208T1600Z-231209T0000Z/ /O.CON.KABQ.WI.Y.0065.000000T0000Z-231208T0300Z/ Northeast Highlands-Guadalupe County- 143 PM MST Thu Dec 7 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 AM TO 5 PM MST FRIDAY... * WHAT...For the first Wind Advisory, west winds 25 to 30 mph with gusts up to 50 mph. For the second Wind Advisory, west winds 30 to 35 mph with gusts up to 50 mph expected. * WHERE...Guadalupe County and Northeast Highlands. * WHEN...For the first Wind Advisory, until 8 PM MST this evening. For the second Wind Advisory, from 9 AM to 5 PM MST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NMZ232-080300- /O.NEW.KABQ.WI.Y.0066.231208T1900Z-231209T0000Z/ /O.CON.KABQ.WI.Y.0065.000000T0000Z-231208T0300Z/ Eastern San Miguel County- 143 PM MST Thu Dec 7 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM NOON TO 5 PM MST FRIDAY... * WHAT...For the first Wind Advisory, west winds 25 to 30 mph with gusts up to 45 mph. For the second Wind Advisory, west winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Eastern San Miguel County. * WHEN...For the first Wind Advisory, until 8 PM MST this evening. For the second Wind Advisory, from noon to 5 PM MST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NMZ239-240-080300- /O.NEW.KABQ.WI.Y.0066.231208T1600Z-231209T0000Z/ Eastern Lincoln County-Southwest Chaves County- 143 PM MST Thu Dec 7 2023 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 5 PM MST FRIDAY... * WHAT...West winds 25 to 30 mph with gusts up to 50 mph expected. * WHERE...Eastern Lincoln County and Southwest Chaves County. * WHEN...From 9 AM to 5 PM MST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NMZ228-237-080300- /O.NEW.KABQ.WI.Y.0066.231208T1900Z-231209T0000Z/ Far Northeast Highlands-De Baca County- 143 PM MST Thu Dec 7 2023 ...WIND ADVISORY IN EFFECT FROM NOON TO 5 PM MST FRIDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...De Baca County and Far Northeast Highlands. * WHEN...From noon to 5 PM MST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NMZ234-080300- /O.CON.KABQ.WI.Y.0065.000000T0000Z-231208T0300Z/ Quay County- 143 PM MST Thu Dec 7 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...West winds 25 to 30 mph with gusts up to 50 mph. * WHERE...Quay County. * WHEN...Until 8 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 11
520 WWUS75 KABQ 080245 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 745 PM MST Thu Dec 7 2023 NMZ212>215-223-229-233-081200- /O.EXP.KABQ.WI.Y.0065.000000T0000Z-231208T0300Z/ /O.CON.KABQ.WI.Y.0066.231208T1600Z-231209T0000Z/ Glorieta Mesa Including Glorieta Pass-Northern Sangre de Cristo Mountains-Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains-Central Highlands-Northeast Highlands- Guadalupe County- 745 PM MST Thu Dec 7 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 5 PM MST FRIDAY... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Sangre de Cristo Mountains, Glorieta Mesa Including Glorieta Pass, Central Highlands, Northeast Highlands, and Guadalupe County. * WHEN...From 9 AM to 5 PM MST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways, including portions of I-25 and I-40. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NMZ232-081200- /O.EXP.KABQ.WI.Y.0065.000000T0000Z-231208T0300Z/ /O.CON.KABQ.WI.Y.0066.231208T1900Z-231209T0000Z/ Eastern San Miguel County- 745 PM MST Thu Dec 7 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 5 PM MST FRIDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Eastern San Miguel County. * WHEN...From noon to 5 PM MST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NMZ234-080345- /O.EXP.KABQ.WI.Y.0065.000000T0000Z-231208T0300Z/ Quay County- 745 PM MST Thu Dec 7 2023 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... West winds will continue tapering off this evening. $$ NMZ239-240-081200- /O.CON.KABQ.WI.Y.0066.231208T1600Z-231209T0000Z/ Eastern Lincoln County-Southwest Chaves County- 745 PM MST Thu Dec 7 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 5 PM MST FRIDAY... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Eastern Lincoln County and Southwest Chaves County. * WHEN...From 9 AM to 5 PM MST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NMZ228-237-081200- /O.CON.KABQ.WI.Y.0066.231208T1900Z-231209T0000Z/ Far Northeast Highlands-De Baca County- 745 PM MST Thu Dec 7 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 5 PM MST FRIDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...De Baca County and Far Northeast Highlands. * WHEN...From noon to 5 PM MST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Guyer
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 6, 10:58 AM MST, 2 hours 58 minutes earlier.
Area forecast discussion, Dec 6, 10:58 AM MST, 2 hours 58 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1058 AM MST Wed Dec 6 2023 ...New AVIATION... .SYNOPSIS... Issued at 247 AM MST Wed Dec 6 2023 Quiet weather with above normal temperatures expected to persist through Thursday with the exception of a few breezes across eastern New Mexico. A storm system will bring strong winds and colder temperatures Thursday night into Saturday. Wintery precipitation will favor northern New Mexico Friday through early Saturday morning. Markedly colder temperatures will prevail on Saturday with most locales seeing highs 10 to 20 degrees colder than Friday's readings. Temperatures will rebound amongst dry conditions early next week. && .SHORT TERM... (Today through Thursday) Issued at 247 AM MST Wed Dec 6 2023 A ridge of high pressure will finish passing eastward over the forecast area today, then the flow aloft will begin to strengthen and become more southwesterly on Thursday ahead of our next storm system. High temperatures will vary around 6-16 degrees above normal today, then as much as 19 degrees above normal on Thursday. Ample atmospheric mixing in the warm temperatures, and a surface trough in the lee of the Sangre de Cristo Mountains, will enable southwest surface winds to become breezy on the eastern plains today. Even stronger mixing with the strengthening flow aloft on Thursday will result in west wind gusts from 40-50 mph along the central mountain chain and eastward down the I-40 corridor. The potential exists for 60 mph wind gusts on the high peaks and the high adjacent east slopes of the Sangre de Cristo Mountains Thursday. && .LONG TERM... (Thursday night through Tuesday) Issued at 247 AM MST Wed Dec 6 2023 Upper level low pressure will push inland Thursday night, deepening as it treks across the Intermountain West. Tales of this trough closing off into an upper low across CO have deviated, revealing an evolution of an amplified trough instead. Some bars of this song remain the same from previous model runs, with the system still intent to drape a stout 300 mb jet max across NM of over 110 kts. Mixing heights remain lackluster but mechanical mixing will no doubt suffice to bring quite blustery winds to the sfc Friday afternoon. Current position of the trough axis puts an H7 swath of 50+ kts through the heart of central NM, setting the stage for wind highlights in the future with potential for a High Wind Warning in areas, should models remain on this track. Precipitation will likely stay majority localized to northern NM given the position of the trough. Markedly colder air will follow in the system's wake on Saturday, with most locales seeing reductions of 10F to 20F compared to Friday's readings. Frigid low temperatures can be expected Saturday night into Sunday morning, with many areas experiencing minimum temperatures in the single digits and teens. Pressure heights will rise quickly as the trough continues its tour of the Great Plains to the MS Valley, allowing highs on Sunday to rebound a few to several degrees. A regime of northwest flow takes hold, allowing winds to remain brisk across the central highlands and plains. && .AVIATION... (18Z TAFS) Issued at 1045 AM MST Wed Dec 6 2023 VFR conditions are expected to continue through the TAF period. Southwest winds will increase this afternoon from the east slopes of the Sangre de Cristo mountains to the TX border thanks to a weak shortwave that will induce the development of a lee trough in northeastern NM. Mountain wave activity is possible over the Sangre de Cristo mountains from around 6Z until 15Z tomorrow, creating LLWS along the east slopes. Surface winds will strengthen and turn more westerly with increased mixing around sunrise so the LLWS threat should taper off after 15Z. Westerly winds will increase tomorrow morning in eastern NM as zonal flow develops and deepens the lee trough in northeastern NM. High clouds will increase from the west towards the latter part of the TAF period. && .FIRE WEATHER... Issued at 247 AM MST Wed Dec 6 2023 Winds will trend stronger during the latter half of the work week as an upper level trough approaches and eventually crosses the central and southern Rockies from the northwest. This will strengthen the flow aloft, while a surface trough develops in the lee of the southern Rockies. Southwest wind gusts up to 35 mph are expected across the east central and northeast plains today. West wind gusts from 40-50 mph are expected Thursday along the central mountain chain and eastward down the I-40 corridor, except potentially up to 60 mph along the high peaks of the Sangre de Cristo Mountains. West and northwest wind gusts from 40-50 mph then look to become widespread on Friday as the jet stream moves overhead. Wind gusts over 60 mph will be possible Friday afternoon along the central mountain chain and east slopes, as well as over the southwest mountains. In the wake of the upper level trough, a backdoor cold front will usher a brisk north wind Friday night into Saturday on the eastern plains with gusts potentially peaking up to 45 mph near NM's eastern border. Fortunately, humidities should generally remain above 15 percent during the latter half of the week moderating fire weather concerns, except for Friday in Socorro, De Baca, and Roosevelt Counties where localized critical fire weather conditions may last for 3 hours or so. After widespread poor ventilation across central and western areas today, vent rates will improve with the stronger winds during the latter half of the week. Then, poor ventilation should become widespread again Sunday through Tuesday. The storm system will bring a chance for rain and snow showers mostly to northern areas Friday and Friday night, then mainly along and east of the central mountain chain on Saturday. Recent model runs are bringing the upper trough in a little wetter and stronger than previous runs, and there is now a good chance for a few to several inches of snow in the northern mountains near the CO border and eastward across the far northeast highlands and northern parts of the northeast plains. After high temperatures around 6-18 degrees above normal today and Thursday, readings will trend cooler bottoming out Saturday around 7-17 degrees below normal. After a few to 17 degrees of warming Sunday, another cold front may drop southward through the eastern plains early in the work week with cooler temperatures. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 55 27 55 27 / 0 0 0 0 Dulce........................... 57 16 54 20 / 0 0 0 0 Cuba............................ 50 25 50 25 / 0 0 0 0 Gallup.......................... 55 24 55 25 / 0 0 0 0 El Morro........................ 57 27 54 26 / 0 0 0 0 Grants.......................... 58 24 57 27 / 0 0 0 0 Quemado......................... 60 27 60 27 / 0 0 0 0 Magdalena....................... 58 34 59 33 / 0 0 0 0 Datil........................... 57 31 58 30 / 0 0 0 0 Reserve......................... 65 25 64 28 / 0 0 0 0 Glenwood........................ 68 38 67 37 / 0 0 0 0 Chama........................... 53 20 49 19 / 0 0 0 0 Los Alamos...................... 50 32 51 31 / 0 0 0 0 Pecos........................... 56 33 53 31 / 0 0 0 0 Cerro/Questa.................... 52 26 48 24 / 0 0 0 0 Red River....................... 52 21 46 20 / 0 0 0 0 Angel Fire...................... 53 17 47 16 / 0 0 0 0 Taos............................ 53 21 51 21 / 0 0 0 0 Mora............................ 63 29 56 27 / 0 0 0 0 Espanola........................ 56 24 56 26 / 0 0 0 0 Santa Fe........................ 51 32 51 30 / 0 0 0 0 Santa Fe Airport................ 52 27 52 27 / 0 0 0 0 Albuquerque Foothills........... 56 34 56 35 / 0 0 0 0 Albuquerque Heights............. 56 32 57 34 / 0 0 0 0 Albuquerque Valley.............. 58 30 59 31 / 0 0 0 0 Albuquerque West Mesa........... 56 32 57 32 / 0 0 0 0 Belen........................... 58 26 60 28 / 0 0 0 0 Bernalillo...................... 57 31 57 31 / 0 0 0 0 Bosque Farms.................... 57 27 59 28 / 0 0 0 0 Corrales........................ 57 31 58 31 / 0 0 0 0 Los Lunas....................... 57 27 59 28 / 0 0 0 0 Placitas........................ 54 33 54 33 / 0 0 0 0 Rio Rancho...................... 56 32 57 32 / 0 0 0 0 Socorro......................... 61 32 64 33 / 0 0 0 0 Sandia Park/Cedar Crest......... 52 35 51 32 / 0 0 0 0 Tijeras......................... 53 32 53 33 / 0 0 0 0 Edgewood........................ 56 27 54 30 / 0 0 0 0 Moriarty/Estancia............... 58 20 57 25 / 0 0 0 0 Clines Corners.................. 55 29 54 30 / 0 0 0 0 Mountainair..................... 57 31 56 32 / 0 0 0 0 Gran Quivira.................... 57 30 56 31 / 0 0 0 0 Carrizozo....................... 62 35 62 38 / 0 0 0 0 Ruidoso......................... 59 37 58 38 / 0 0 0 0 Capulin......................... 63 32 60 29 / 0 0 0 0 Raton........................... 63 27 63 25 / 0 0 0 0 Springer........................ 65 24 63 24 / 0 0 0 0 Las Vegas....................... 62 32 60 30 / 0 0 0 0 Clayton......................... 65 38 69 36 / 0 0 0 0 Roy............................. 62 31 64 31 / 0 0 0 0 Conchas......................... 68 35 69 33 / 0 0 0 0 Santa Rosa...................... 65 36 64 36 / 0 0 0 0 Tucumcari....................... 65 37 69 37 / 0 0 0 0 Clovis.......................... 64 37 69 38 / 0 0 0 0 Portales........................ 67 36 71 38 / 0 0 0 0 Fort Sumner..................... 62 30 70 36 / 0 0 0 0 Roswell......................... 65 34 73 39 / 0 0 0 0 Picacho......................... 66 37 70 41 / 0 0 0 0 Elk............................. 68 37 69 42 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...44 LONG TERM....12 AVIATION...16
Nearby
Wind Advisories in New Mexico, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.